| Model Number |
7206010 |
| Medical Device Problem Code |
Flaked (1246)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an arthroscopic surgery of the shoulder, metal fragments were coming off the full radius blade and floating in the irrigation fluid.The majority of the fragments were safely removed through irrigation.The procedure was successfully completed without delay using a back-up device.No patient complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed the device was not returned with original packaging and the device has debris on it.The inner surface does have scarring.No other physical damage is visible to the device.A functional evaluation of the returned device found that device was operated, and no metal fragments came out of device.Device was hooked up and powered up.Device passed all functional test.The complaint was confirmed and the root cause was associated with unintended use of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.It was determined the device did not contribute to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Our clinical investigation concluded: per e-mail communication, ¿the surgeon stated that all fragments that could potentially cause any harm to the patient were irrigated out of the wound.¿ the procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.Factors that could have contributed to the reported event include side loading.No containment or corrective actions are recommended at this time.